Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 15, 2016, 2:14 AM CDT for Okaloosa County, Florida. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2016, 2:14 AM CDT (07:14 UTC)
- Expired
- Jun 15, 2016, 3:45 AM CDT
- In force
- 91 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 79 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235
WWUS84 KMOB 150714
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
214 AM CDT WED JUN 15 2016
FLZ203>206-150845-
SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
OKALOOSA COASTAL FL-
214 AM CDT WED JUN 15 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN SANTA ROSA AND SOUTHERN OKALOOSA COUNTIES
UNTIL 345 AM CDT...
AT 213 AM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF NAVARRE TO 14 MILES SOUTH OF
PENSACOLA BEACH...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...EGLIN AFB...VALPARAISO...
MARY ESTHER...OCEAN CITY...LAKE LORRAINE...ORIOLE BEACH...NAVARRE...
SHALIMAR...CINCO BAYOU...NAVARRE BEACH AND PENSACOLA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3022 8723 3033 8717 3037 8692 3034 8716
3060 8702 3061 8639 3046 8639 3048 8628
3038 8633 3040 8639 3038 8640 3038 8650
3029 8650 3029 8680
TIME...MOT...LOC 0713Z 266DEG 26KT 3047 8700 3014 8721
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 11:52 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 14, 11:52 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1152 PM CDT TUE JUN 14 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...VFR conditions will prevail over the next 24 hours with the exception of brief IFR to MVFR ceilings and visibilities due to passing showers and thunderstorms mainly throughout the day Wednesday. Surface winds may also be gusty at times near the stronger thunderstorms. /22 && .PREV DISCUSSION... /issued 413 PM CDT TUE JUN 14 2016/ NEAR TERM /Now Through Wednesday/...A shortwave trof over the north central Gulf coast states, containing several embedded smaller scale shortwaves, progresses slowly and slightly eastward through Wednesday while beginning to become absorbed into a larger scale upper trof evolving over the eastern states. High levels of deep layer moisture remain in place over the forecast area through the period, with precipitable water values of 2.0-2.25 inches, along with surface based cape values late this afternoon tapering to around 500 J/kg overnight, then increasing again to 1500-2500 J/kg Wednesday afternoon. A surface ridge meanwhile remains in place over the northern Gulf with a southwesterly flow over the forecast area. One notably stronger embedded shortwave feature, currently advancing from the ArkLaTex region, will continue slowly eastward and into the forecast area through the day on Wednesday. Within this unsettled pattern, which includes left over boundaries from earlier convection to initiate new convection, this feature looks to contribute most to the convective potential, favoring pops mostly over the northern portion of the forecast area tonight, then over the northeastern third of the area on Wednesday. Expect otherwise isolated to scattered convection over the remainder of the area, with a diurnal trend of decreasing coverage overnight. There will continue to be the potential for some strong storms through the period, mainly during the afternoon and early evening, along with the potential for locally heavy rainfall given the copious deep layer moisture over the region. Lows tonight will range from the lower 70s inland to the mid/upper 70s near the coast. Highs on Wednesday will be in the upper 80s except for mid 80s near the coast. /29 SHORT TERM /Wednesday night Through Friday night/...Wednesday night through Thursday night...a shortwave system diving into an upper trough stretching south along the eastern seaboard, pushing a a surface ridge over the Gulf of Mexico southward. This brings a more westerly flow over the fa, and ultimately, a bit drier airmass from the west. Precip h20 values over the fa dropping from a soupy 2.1-2.3" to 1.5" according to the GFS, around 2.0" for the NAM. The result, in combination with a bit of subsidence from an upper ridge stretching north across the Plains from Texas/Mexico, is a widening of the temperature range, from more mid 70s for lows Wednesday night to lower 70s Thursday night. Daytime highs for Thursday rise into the lower to mid 90s across much of the fa. The moisture levels still remain high enough, though, for a chance of shra/tsra around to bit above seasonal, though the band of highest PoPs shifts eastward, to over more eastern portions of the fa. Also, with a humid airmass over the area, heat indices rising to around 105 expected. Not quite the the cutoff for a heat advisory(108) but getting close. Friday through Friday night, as the upper system continues to move southeast, a weak surface boundary towards the area, and ultimately as a surface trough along the northern Gulf coast by Saturday morning. This shifts the best chance for rain southward over the coast, though am still expecting around seasonal chances (30%) along and inland from the coast. There is an eastward tilting of the upper ridge over the Plains as additional energy moving the the head of the east coast upper trough swings it east. The result is more influence from the upper ridge and highs Friday rising into the mid to upper 90s. Also, with afternoon heat indices rising into the 105 to 110 degree range, some areas may see a heat advisory issued. Still too early to issue one but will need to monitor. /16 LONG TERM /Saturday Through Tuesday/...For the weekend, the medium range guidance has come more inline with each other. The energy that has moved south along the coast organizes into a closed low off the Carolinas, with a weak upper trough stretching west over the northern Gulf coast. With the drier airmass comes cooler temps, dropping from low 90s Saturday to upper 80s Sunday. Overnight lows in the 60s return for Sunday and Monday night. There is some rebounding in temps for Tuesday, with low 90s returning. With shra/tsra likely over the marine portion of the fa, there exists a small chance that they may move inland, so have left a slight chance in for areas closer to the coast. /16 MARINE...A ridge of high pressure of the northern Gulf will maintain a westerly to southwesterly flow over the marine area through Friday while a frontal boundary approaches from the north. The frontal boundary moves into the marine area on Saturday, then returns northward with a moderate to strong easterly flow developing over the area. Winds and seas will be higher near storms, mostly scattered in coverage, through the period. /29 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 14, 4:15 PM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 415 PM CDT TUE JUN 14 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-152215- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 415 PM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...REST OF TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE TODAY WITH GUSTY STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND BEING THE MAIN THREATS. SOME LOCALIZED FLOODING MOSTLY WELL INLAND FROM THE COAST WILL ALSO BE POSSIBLE THROUGH EARLY THIS EVENING. THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE EACH DAY. GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL WILL ACCOMPANY THE STRONGER STORMS. THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH WEDNESDAY. A HIGHER CHANCE FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE GULF BEACHES THROUGH THE REMAINDER OF THE WEEK. AFTERNOON HEAT INDICES ARE EXPECTED TO RISE INTO THE 105 TO 110 DEGREE RANGE FOR THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-152215- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 415 PM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE NEAR THE COAST LATE TODAY AND EARLY THIS EVENING. GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY NEAR THE COAST DURING THE LATE AFTERNOON OR EARLY EVENING HOURS. HAZARDOUS WIND AND WAVE CONDITIONS FOR SMALL CRAFT WILL BE LIKELY LATE IN THE WEEK AND OVER THE WEEKEND.
In the hours before
Special weather statement, Jun 15, 2:14 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
214 AM CDT WED JUN 15 2016
FLZ203>206-150845-
SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
OKALOOSA COASTAL FL-
214 AM CDT WED JUN 15 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN SANTA ROSA AND SOUTHERN OKALOOSA COUNTIES
UNTIL 345 AM CDT...
AT 213 AM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF NAVARRE TO 14 MILES SOUTH OF
PENSACOLA BEACH...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...EGLIN AFB...VALPARAISO...
MARY ESTHER...OCEAN CITY...LAKE LORRAINE...ORIOLE BEACH...NAVARRE...
SHALIMAR...CINCO BAYOU...NAVARRE BEACH AND PENSACOLA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3022 8723 3033 8717 3037 8692 3034 8716
3060 8702 3061 8639 3046 8639 3048 8628
3038 8633 3040 8639 3038 8640 3038 8650
3029 8650 3029 8680
TIME...MOT...LOC 0713Z 266DEG 26KT 3047 8700 3014 8721The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:12 AM CDT | Special Weather Statement | MOB | Butler, Conecuh | 78 min |
| Jun 15, 8:25 AM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Monroe, Wilcox | 3 hr |
| Jun 15, 8:35 AM CDT | Special Marine Warning | MOB | 55 min | |
| Jun 15, 8:46 AM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Jun 15, 8:53 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 52 min |
| Jun 15, 9:04 AM CDT | Areal Flood Advisory | MOB | Mobile | 56 min |
| Jun 15, 9:29 AM CDT | Flash Flood Warning | MOB | Butler, Monroe | 3 hr |
| Jun 15, 9:31 AM CDT | Special Marine Warning | MOB | 59 min | |
| Jun 15, 9:47 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 58 min |
| Jun 15, 9:49 AM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
| Jun 15, 9:58 AM CDT | Special Marine Warning | MOB | 92 min | |
| Jun 15, 10:26 AM CDT | Areal Flood Advisory | MOB | Butler, Wilcox | 3 hr |
| Jun 15, 10:32 AM CDT | Special Marine Warning | MOB | 28 min | |
| Jun 15, 9:54 AM CDT | Special Weather Statement | MOB | Okaloosa | 36 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.